MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ENDOMAT LC PUMP FOR SUCTION ONLY; SUCTION PUMP

KARL STORZ SE & CO. KG ENDOMAT LC PUMP FOR SUCTION ONLY; SUCTION PUMP
Model Number 20330320-1
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The unit was not returned for evaluation.It has been in use at this facility for over 5 years.The assembly of the tubing is described in detail with pictures in the ifu, and it is mandatory to remove air from the tubing and test for proper functioning; this evidently did not happen, otherwise, the mistake would have been noticed.In addition, the pump tube connectors have different widths (wide for outflow, narrow for inflow) so the pump tube can be inserted in one direction only; the pump head, where the tubing goes in, also has an arrow indicating the direction of the flow.
 
Event or Problem Description
Allegedly, approximately 2/3 of the way into a turp procedure, the endomat suction pump was hooked up; however, the pump tubing was placed incorrectly into the pump, resulting in the fluid inside the cannister to be pumped back into the patient's bladder.This caused over-distension, increased pressure, and fluid retention.Post-op, the patient was kept in icu for a longer time than planned to monitor the fluid retention condition.The patient has been released, and hospital confirmed there is no long-term impact to the patient.

Brand Name
ENDOMAT LC PUMP FOR SUCTION ONLY
Common Device Name
SUCTION PUMP
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key9329203
Report Number9610617-2019-00108
Device Sequence Number2484027
Product Code OCX
UDI-Device Identifier04048551066423
UDI-Public4048551066423
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K031457
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20330320-1
Device Catalogue Number20330320-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR